Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 12, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 17, 2008, 4:02 AM CST for 34 counties in Oklahoma; Hardeman County, Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 4:02 AM CST (10:02 UTC)
- Expired
- Feb 17, 2008, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 35 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX
The radar
The Norman radar (KTLX), 106 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 412 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 171002 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 402 AM CST SUN FEB 17 2008 ...STRONG NORTH WINDS THIS MORNING... .A DEEPENING LOW PRESSURE SYSTEM OVER MISSOURI THIS MORNING WILL HELP TO CREATE STRONG NORTH TO NORTHWEST WINDS OVER THE CENTRAL AND SOUTHERN PLAINS AS IT MOVES NORTHEAST. WINDS WILL BE STRONGEST THIS MORNING.... BUT WILL DECREASE THIS AFTERNOON AS THE LOW MOVES FARTHER AWAY FROM THE AREA. OKZ004>031-033>038-TXZ083-171800- /O.NEW.KOUN.WI.Y.0012.080217T1002Z-080217T1800Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH... CHILLICOTHE 402 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY FOR MUCH OF WESTERN... CENTRAL... AND NORTHERN OKLAHOMA. NORTH TO NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH THIS MORNING... GUSTING AT TIMES OVER 40 MPH. WINDS WILL REMAIN STRONG THROUGH MIDDAY BEFORE DECREASING GRADUALLY THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 17, 3:52 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 17, 3:52 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 352 AM CST SUN FEB 17 2008 .DISCUSSION... SFC LOW DEEPENING AS IT MOVES INTO MO WITH N-NW SFC WINDS INCREASING NW-W OF THE CENTER. RELATIVE LACK OF COLD AIR ON BACK SIDE OF THIS SYSTEM WILL MINIMIZE THE POTENTIAL FOR ANY WINTER WX- RELATED TRAVEL PROBLEMS. SFC TEMPS IN MID-UPPER 30S ALL THE WAY N AND NW INTO NEB AND E CO. HEAVIER PRECIP BURSTS LIKELY WILL INCLUDE A MIX OR CHANGEOVER TO WET SNOW THIS MORNING AND A DROP IN TEMP TO NEAR OR EVEN A TAD BELOW 32. HAVE HAD REPORTS TO THIS EFFECT FROM GUTHRIE S.O. SINCE 09Z. BUT GIVEN THE OVERALL SFC TEMPS AND THE LIKELIHOOD THEY WILL NOT DROP MUCH LOWER UNDER THE WIDESPREAD CLOUD COVER... ANY ACCUMULATIONS WILL REMAIN LIMITED MOSTLY TO GRASSY/ELEVATED SURFACES AND ROADS WILL BE SLUSHY AT WORST. TEMPS/DEWPOINTS IN FACT ARE RISING IN NW OK WITH THE ONSET OF STRONGER NNW WINDS. THIS SHOULD END ANY LOW CHANCE OF ACCUMULATING SNOW AS THE STRONGER WINDS SPREAD SE. WINTER WX ADVISORY IS BEING CANCELED. LINGERING PRECIP WILL CONTINUE TO ROTATE AROUND THE ACCELERATING UPPER SYSTEM THIS MORNING BUT SHOULD END QUICKLY IN ALL AREAS OF OUR CWA BY MIDDAY. ATTENTION THEN TURNS TO WINDS. 0-1KM PROGGED WINDS WILL SUPPORT A PERIOD OF SUSTAINED SPEEDS NEAR ENOUGH TO OUR 30-MPH THRESHOLD TO JUSTIFY A WIND ADVISORY THIS MORNING FOR MUCH OF W/N/CENTRAL OK. WINDS WILL DECREASE THIS AFTERNOON AS THE AFC LOW MOVES QUICKLY INTO THE GREAT LAKES AND THE MSLP GRADIENT RELAXES. OVERALL PATTERN OVER THE COMING WEEK WILL DEAMPLIFY... ENDING UP WITH A ZONAL LOW-LATITUDE FLOW FROM THE PACIFIC ACROSS THE SW/SCENTRAL CONUS BY WEEKS END. BEFORE THAT HAPPENS THERE WILL BE ONE MORE SHOT OF CANADIAN AIR TO DEAL WITH... ARRIVING IN N/W OK AND NW TX ON WED BEFORE MODIFYING TOWARD THE WEEKEND. HAVE LOWERED TEMPS WED-THU MAINLY ACROSS THE N AND W. UPPER LOW CURRENTLY OVER PACIFIC NEAR 31N/132W WILL MOVE E AND START THE PROCESS OF FLATTENING THE MID/UPPER TROPOSPHERIC HEIGHTS... FOLLOWED BY A STRONGER SYSTEM DROPPING INTO THE LOW-LATITUDE WESTERLIES AND MOVING INTO THE S PLAINS AROUND THU. WILL KEEP SOME LOW POPS GOING WITH THIS SYSTEM AND THE CANADIAN FRONT WHICH WILL STILL BE IN THE AREA. MAY SEE ANOTHER WINTERY PRECIP EVENT N/W LATE WED INTO THU WITH COLDER AIR STILL IN THE AREA. A LOT OF MODEL DIVERGENCE ON SPECIFICS THEREAFTER... WHICH IS NOT SURPRISING GIVEN THE PATTERN TRANSITION AND THE ACTIVE LOW-LATITUDE JET SETTING UP. LOW PRECIP CHANCES ARE INTRODUCED ON DAY7/SAT TO REFLECT THE LONGWAVE TREND TOWARD A RETURNING WETTER PATTERN... BUT IT IS APT TO BE A WHILE BEFORE DETAILS BECOME CLEARER. 24 && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 45 28 49 29 / 50 10 0 0 HOBART OK 48 26 48 28 / 20 10 0 0 WICHITA FALLS TX 52 30 55 33 / 20 10 0 0 GAGE OK 48 20 52 23 / 10 10 0 0 PONCA CITY OK 44 24 44 25 / 60 10 0 0 DURANT OK 50 33 53 34 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...WIND ADVISORY UNTIL NOON CST TODAY FOR OKZ004>031-033>038. TX...WIND ADVISORY UNTIL NOON CST TODAY FOR TXZ083. && 06/24
Hazardous weather outlook, Feb 16, 7:43 PM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CST SAT FEB 16 2008
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
743 PM CST SAT FEB 16 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT NEAR THE TRACK OF AN
UPPER-LEVEL STORM SYSTEM FROM WESTERN NORTH TEXAS TO SOUTHERN
AND CENTRAL OKLAHOMA. HOWEVER INSTABILITY IS EXPECTED TO
REMAIN RELATIVELY LOW AND UNFAVORABLE FOR SEVERE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY FEB 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
A WINTER WEATHER ADVISORY REMAINS EFFECTIVE UNTIL NOON SUNDAY FOR
NORTHWEST AND NORTH CENTRAL OKLAHOMA. AN NEW AREA OF RAIN IS
EXPECTED OVERNIGHT MAINLY OVER NORTHERN AND CENTRAL OKLAHOMA. WHEN THE
UPPER STORM MOVES NORTHEAST...SOME OF THE RAIN WILL MIX WITH SNOW IN
NORTHERN OKLAHOMA. IN PARTS OF NORTHERN OKLAHOMA THE PRECIPITATION
MAY BECOME ALL SNOW PRODUCING UP TO 3 INCHES BY MID-DAY SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS LATE WEDNESDAY INTO
THURSDAY...MAINLY OVER SOUTH CENTRAL AND EASTERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
SNOW MAY BE ONGOING EARLY SUNDAY OVER PARTS OF NORTHERN OKLAHOMA BUT
IS EXPECTED TO END BY MID-DAY.
STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED FROM LATE TONIGHT INTO
SUNDAY AFTERNOON. SUSTAINED WINDS MAY EXCEED 30 MPH... AND GUSTS MAY
EXCEED 40 MPH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED 7 AM
SUNDAY.
WRNearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.